Texas, 2014Tornado and Damaging Wind in Texas, July 2, 2014
July 2, 2014 · NWS SJT · 2 events in 2 counties and zones
An outflow boundary moved into the Big Country from the north, resulting in scattered thunderstorms. These storms resulted in a brief landspout type tornado near Lake Stamford, and a microburst from a thunderstorm near Eldorado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary moved into the Big Country from the north, resulting in scattered thunderstorms. These storms resulted in a brief landspout type tornado near Lake Stamford, and a microburst from a thunderstorm near Eldorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 2, 2:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT Wed Jul 2 2014
.SHORT TERM...
(Tonight and Thursday)
Scattered thunderstorms continue across portions of the Big Country
this afternoon. They initially developed along several outflow
boundaries, but appears to have consolidated into a scattered line
roughly along I-20 from Sweetwater to Abilene. With this
consolidation, they should be able to push another outflow boundary
farther south into the Concho Valley and Big Country this evening
and have boosted rain chances farther south with this in mind.
Upper level high builds in a little farther east on Thursday, but
unstable air mass remains. Latest TTU WRF suggests storm
redevelopment along several boundaries tomorrow afternoon, and this
seems reasonable considering what we are looking at this afternoon.
Will add rain chances farther south and west for Thursday afternoon.
.LONG TERM...
(Thursday Night through Wednesday)
There is a slight chance of an upper disturbance embedded in the
northwest flow aloft Thursday night bringing showers and
thunderstorms to our eastern Big Country and eastern Heartland.
Otherwise, the forecast will remain dry through the middle of the
coming week as an upper ridge builds over the forecast area.
Temperatures will remain close seasonal norms with afternoon highs
generally in the mid 90s and morning lows around 70.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 72 92 71 93 72 / 40 30 20 10 5
San Angelo 72 95 69 95 70 / 30 20 5 5 5
Junction 70 95 67 95 69 / 10 10 10 5 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 2:07 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT WED JUL 2 2014
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
307 PM CDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...MAINLY NORTH OF A
SAN ANGELO TO COLEMAN LINE. THE MAIN HAZARD WILL BE DANGEROUS
CLOUD TO GROUND LIGHTNING. HOWEVER...GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP ON THURSDAY...MAINLY
EAST OF A SWEETWATER TO SAN ANGELO TO JUNCTION LINE. THE MAIN HAZARD WILL
BE DANGEROUS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 2:01 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT WED JUL 2 2014
TXZ054-127-128-022115-
NOLAN-TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...SWEETWATER...ABILENE...CLYDE...BAIRD...
CROSS PLAINS
301 PM CDT WED JUL 2 2014
...STRONG THUNDERSTORMS ALONG INTERSTATE 20...
STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG A
LINE FROM MORAN...TO ABILENE...TO SWEETWATER. EXPECT WINDS IN
EXCESS OF 30 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...
AND HEAVY RAINFALL UP TO ONE HALF INCH. THE STORMS WILL REMAIN
NEARLY STATIONARY.
Special weather statement, Jul 2, 2:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
341 PM CDT WED JUL 2 2014
TXZ049-054-113-127-022115-
FISHER TX-JONES TX-NOLAN TX-TAYLOR TX-
341 PM CDT WED JUL 2 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
FISHER...JONES...NOLAN AND TAYLOR COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND SMALL HAIL
AT 335 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDED ALONG
INTERSTATE 20 FROM SWEETWATER TO MERKEL TO ABILENE...MOVING NORTH AT
5 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME LEAVES STRIPPED OFF TREES...
HAZARDOUS DRIVING CONDITIONS...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 227 AND 285.
LAT...LON 3264 9962 3226 9964 3226 10065 3252 10066
TIME...MOT...LOC 2040Z 202DEG 3KT 3246 9976
Tornado, Haskell
- When
- July 2, 4:00 PM CST to 4:02 PM CST
- Where
- Haskell County, 1.56 mi NNE of Lake Stamford to 1.53 mi NNE of Lake Stamford
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 50 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.102, -99.613
The Haskell Volunteer Fire Department reported a landspout tornado near the intersection of FM 2082 and Hillard Road just northwest of Lake Stamford. The tornado affected rural areas and no damage was reported.
Thunderstorm Wind, Schleicher
- When
- July 2, 5:30 PM CST to 5:33 PM CST
- Where
- Schleicher County, 1.37 mi ENE of El Dorado Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.860, -100.600
Law enforcement reported one power pole, several large branches, and some playground equipment damaged.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Virginia, July 2, 2014$36,000 · 1 in hail · 24 events
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536891, 536892.